Alert archive / Florida / Severe Thunderstorm Warnings in 2005

Severe Thunderstorm Warning 63, NWS Melbourne, FL

June 7, 2005Osceola County, Florida

NWS Melbourne, FL issued this severe thunderstorm warning at Jun 7, 2005, 5:16 PM EDT for Osceola County, Florida. It was in force for 24 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 7, 2005, 5:16 PM EDT (21:16 UTC)
Expired
Jun 7, 2005, 5:40 PM EDT
In force
24 min
Issued by
NWS Melbourne, FL
Area
Counties, with a storm outline in the text

County Osceola County, FL

The radar

The Melbourne radar (KMLB), 62 km from the middle of the area, began a volume at 21:17 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Tampa Bay, FL (KTBW), launched 12:00Z, 9.3 hours before the alert went out and 126 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Tampa Bay, FL at 12:00Z on 2005-06-07Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 771 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Tampa Bay, FL at 12:00Z on 2005-06-07The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -7 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
771 J/kg
Mixed-layer CIN
-77 J/kg
Mixed-layer LCL
1118 m above ground
0-6 km bulk shear
10 kt
0-1 km storm-relative helicity
-7 m²/s²
0-3 km storm-relative helicity
-7 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS52 KMLB 072119
SVRMLB
FLC097-072215-
/O.NEW.KMLB.SV.W.0063.050607T2116Z-050607T2215Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MELBOURNE FL
518 PM EDT TUE JUN 7 2005

THE NATIONAL WEATHER SERVICE IN MELBOURNE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHERN OSCEOLA COUNTY IN EAST CENTRAL FLORIDA
  THIS INCLUDES THE CITIES OF...WEST LAKE TOHO...SAINT CLOUD...
  NARCOOSSEE...EAST LAKE TOHO

* UNTIL 615 PM EDT

* AT 512 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM.  THIS STORM WAS LOCATED NEAR 
  NARCOOSSEE...AND MOVING SOUTHWEST AT 5 TO 10 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  EAST LAKE TOHO BY 530 PM EDT
  SAINT CLOUD BY 535 PM EDT
  WEST LAKE TOHO BY 600 PM EDT

SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS IN EXCESS OF 58 MILES AN
HOUR AND OR LARGE DESTRUCTIVE HAIL. FREQUENT TO EXCESSIVE LIGHTNING
AND VERY HEAVY RAIN WILL ALSO BE POSSIBLE. IF THE STORM APPROACHES
YOU...SEEK SHELTER IN AN ENCLOSED BUILDING ON THE LOWEST FLOOR. KEEP
AWAY FROM WINDOWS.

LAT...LON 2832 8111 2837 8128 2817 8152 2800 8134

$$

RL
1 follow-up statement
000 
WWUS52 KMLB 072140
SVSMLB

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MELBOURNE FL
538 PM EDT TUE JUN 7 2005

FLC097-072148-
/O.CAN.KMLB.SV.W.0063.000000T0000Z-050607T2215Z/
OSCEOLA FL-
538 PM EDT TUE JUN 7 2005

...THE SEVERE THUNDERSTORM WARNING FOR NORTHERN OSCEOLA COUNTY IS
CANCELLED...

AT 538 PM EDT NATIONAL WEATHER SERVICE RADAR INDICATED THAT THE
SEVERE THUNDERSTORM THAT PROMPTED THE WARNING HAD WEAKENED AND WAS NO
LONGER CAPABLE OF PRODUCING DAMAGING WINDS OR LARGE HAIL. AS A
RESULT...THE WARNING HAS BEEN CANCELLED.

HOWEVER...RADAR INDICATED THAT HEAVY RAIN...SMALL HAIL...GUSTY WINDS 
AND DEADLY LIGHTNING WERE STILL POSSIBLE FROM THE THUNDERSTORMS. 
STAY TUNED TO NOAA WEATHER RADIO OR LOCAL MEDIA OUTLETS FOR THE 
LATEST SEVERE WEATHER INFORMATION.

LAT...LON 2832 8111 2837 8128 2817 8152 2800 8134

$$

RL

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Melbourne, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 7, 3:00 PM EDT, 2 hours 16 minutes earlier.

Area forecast discussion, Jun 7, 3:00 PM EDT, 2 hours 16 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MELBOURNE FL
300 PM EDT TUE JUN 7 2005

.DISCUSSION...

CURRENTLY...EAST COAST SEA BREEZE HAS FORMED AND IS PUSHING INLAND
OF I-95.  DIURNAL PRECIP IS JUST GETTING STARTED OVER THE CWA...
INDICATING THE LCL AIRMASS IS SLIGHTLY SUPRESSED DESPITE HIGH
MOISTURE CONTENT.  MORNING SOUNDINGS REVEALED A VERY WEAK STEERING
FLOW THROUGH THE H85-H50 LYR...AND THIS IS BACKED UP BY VERY SLOW
STORM MOTION. LOCAL MOISTURE IS HIGH WITH SFC DEWPOINTS IN THE 70S
AREAWIDE AND LCL PW VALUES AOA 1.8.

TONIGHT...PROSPECTS FOR A SEABREEZE COLLISION THIS EVENING IS RATHER
LOW GIVEN THE STRENGTH OF THE STEERING FLOW.  HOWEVER...DEVELOPING
CONVECTION SHOULD MAKE UP FOR THIS AS THEY PRODUCE OUTFLOW
BOUNDARIES IN THEIR DYING STAGE.  NEVERTHELESS...WITH THE STEERING
FLOW AS WEAK AS IT IS...STORMS ARE EXPECTED TO CHOAK OFF ALMOST ON
TOP OF WHERE THEY DEVELOP.  WHILE THIS WILL SET THE STAGE FOR
LOCALLY HEAVY RAIN...IT DOES NOT LEND ITSELF TO WIDESPREAD
COVERAGE.  WILL GO WITH SCT COVERAGE OVER THE INTERIOR COUNITES
WHERE SFC HEATING/BOUNDARY COLLISIONS WILL BE GREATEST...ISOLD
COVERAGE ALONG THE COAST AS THE WILL BE WELL INLAND BY 22Z.

WED...EXPECT AN EARLIER START TO CONVECTION AND HIGHER COVERAGE THAN
TODAY AS PWATS INCREASE TO AROUND 2 AREA-WIDE AND UPPER TROUGH
REMAINS OVER THE GULF OF MEXICO. WILL KEEP THE 60% (LIKELY) POPS FOR
MOST AREAS...EXCEPT IMMEDIATE COAST (50%). A DEEPER ONSHORE FLOW
WILL BE DEVELOPING ESP SOUTH OF THE CAPE WHICH WILL TEND TO PUSH
CONVECTION TOWARD THE NW...BUT MOTION EXPECTED TO REMAIN RATHER SLOW
SO HEAVY RAINFALL CAN BE EXPECTED WITH ISOLATED 2 INCH AMOUNTS.
ISOLATED SHOWERS ARE EXPECTED TO RETURN TO THE COASTLINE OVERNIGHT
IN INCREASING ONSHORE FLOW AND MOIST AIRMASS.

THU-TUE...GFS REMAINS VERY CONSISTENT...BUT ALSO THE MOST
AGGRESSIVE...IN EJECTING A CLOSED SFC LOW OUT OF THE NW CARIBBEAN
AND INTO THE GULF OF MEXICO FRI...AND INTO SE LA SAT AFTN. OTHER
MODELS ALSO SHOW LOW PRESSURE DEVELOPING IN THE NW CARIBBEAN BUT
WITH A SLOWER EVOLUTION. DEVELOPING BERMUDA HIGH IS FORECAST TO KEEP
ANY SFC LOW TO OUR WEST...BUT IF GFS VERIFIES...WE COULD SEE DEEP
TROPICAL MOISTURE PULLED NORTHWARD OVER FL ON THE EAST SIDE OF THE
LOW FRI AND SAT. DESPITE THE GFS CONSISTENCY NOT READY TO GET ON
BOARD WITH IT COMPLETELY...FOR IF A MORE SOUTHERN/WESTERN TRACK OF
LOW OCCURS WE COULD SEE DRIER AIR ADVECT IN FROM THE EAST AROUND THE
BERMUDA HIGH. WILL SHOW AN INCREASE IN THE E/SE FLOW AND
OVERNIGHT/MORNING COASTAL SHOWERS WITH AFTN CONVECTION PUSHING
QUICKLY INLAND ACROSS THE FL PENINSULA.

&&

.MARINE...NO HEADLINES EXPECTED THRU WED THEN E/SE GRADIENT IS
FORECAST TO TIGHTEN LATE WEEK DUE TO HIGH PRESSURE RIDGE TO THE
NORTH AND LOWER PRESSURE TO THE SOUTH AND SOUTHWEST. WILL BRING
WINDS AND SEAS TO CAUTION CRITERIA THU NIGHT INTO SAT BUT KEEP THEM
BELOW SMALL CRAFT ADVISORY LEVELS FOR NOW.

&&

.AVIATION...VFR CONDITIONS TO PREVAIL THRU 08Z WITH SCT MVFR/ISOLD
IFR CIGS VSBYS.  PATCHY MVFR FOG EXPECTED 08Z-12Z...MAINLY OVER
AREAS THAT RECEIVE RAIN THIS AFTN/EVENING.

&&

.PRELIMINARY POINT TEMPS/POPS...
DAB  73  88  74  86 /  20  50  30  40
MCO  73  91  74  88 /  40  60  30  40
MLB  74  88  75  85 /  20  60  30  40
VRB  74  88  75  85 /  20  50  30  40

&&

.MLB WATCHES/WARNINGS/ADVISORIES...NONE.
&&

SHORT TERM...BRAGAW
LONG TERM....KELLY
Hazardous weather outlook, Jun 7, 5:00 AM EDT, 12 hours 16 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MELBOURNE FL
500 AM EDT TUE JUN 7 2005

AMZ550-555-570-575-FLZ041-044>047-053-054-058-059-064-141-144-147-
072000-
COASTAL VOLUSIA-COCOA BEACH TO JUPITER INLET 20 NM TO 60 NM OFFSHORE-
COCOA BEACH TO JUPITER INLET OUT TO 20 NM-
FLAGLER BEACH TO COCOA BEACH 20 NM TO 60 NM OFFSHORE-
FLAGLER BEACH TO COCOA BEACH OUT TO 20 NM-INDIAN RIVER-
INLAND VOLUSIA-MARTIN-NORTHERN BREVARD-NORTHERN LAKE-OKEECHOBEE-
ORANGE-OSCEOLA-SEMINOLE-SOUTHERN BREVARD-SOUTHERN LAKE-ST. LUCIE-
500 AM EDT TUE JUN 7 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL FLORIDA.

.DAY ONE...TODAY AND TONIGHT...

...THUNDERSTORM IMPACT...
AN UPPER LEVEL TROUGH ACROSS THE GULF OF MEXICO...PLENTIFUL DEEP
MOISTURE AND DAYTIME HEATING WILL LEAD TO THE DEVELOPMENT OF
SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS THIS AFTERNOON.
SHOWERS AND LIGHTNING STORMS ARE EXPECTED TO DEVELOP ACROSS THE
COASTAL COUNTIES BY LATE MORNING AND PUSH SLOWLY TOWARD THE INTERIOR
THROUGH THE LATE AFTERNOON AND EVENING AS THE EAST COAST SEA BREEZE
PUSHES INLAND. THE MAIN HAZARD FROM STORMS WILL BE CLOUD TO GROUND
LIGHTNING STRIKES. IF STORMS APPROACH YOUR AREA...HEAD INDOORS.

...FLOOD IMPACT...
SLOW MOVING STORMS WILL PRODUCE LOCALIZED RAINFALL AMOUNTS OF 2 TO 3
INCHES IN SPOTS THIS AFTERNOON AND EVENING. THIS WILL LEAD TO
PONDING OF WATER ON ROADWAYS AND POSSIBLE MINOR FLOODING OF LOW-
LYING AND POOR DRAINAGE AREAS.

...RIP CURRENT IMPACT...
A LONG PERIOD SWELL AND HIGHER THAN NORMAL ASTRONOMICAL TIDES WILL
PRODUCE A MODERATE RISK OF RIP CURRENTS AT AREA BEACHES TODAY. THE
THREAT WILL BE GREATEST DURING THE OUTGOING TIDE FROM MID MORNING
THROUGH MID AFTERNOON. ALWAYS SWIM WITHIN SIGHT OF A LIFE GUARD.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY...
SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS ARE EXPECTED THROUGH
THURSDAY WITH DEEP MOISTURE REMAINING ACROSS THE AREA. ONSHORE FLOW
WILL INCREASE THIS WEEKEND WHICH WILL KEEP THE HIGHEST RAIN CHANCES
ACROSS INLAND AREAS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY.

VOLKMER

In the hours before

Special weather statement, Jun 7, 4:54 PM EDT, 22 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MELBOURNE FL
454 PM EDT TUE JUN 7 2005

FLZ045-046-072145-
ORANGE-SEMINOLE-
454 PM EDT TUE JUN 7 2005

...STRONG STORM CAPABLE OF PRODUCING WINDS UP TO 50 MPH AND SMALL
HAIL CENTRAL ORANGE COUNTY...SOUTHWESTERN SEMINOLE COUNTY...

AT 447 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STORM CAPABLE OF PRODUCING STRONG WINDS AND SMALL HAIL OVER WINTER
PARK...MOVING NORTHEAST AT 5 MPH.

LOCATIONS IN THE PATH OF THE STORM WHICH MAY EXPERIENCE STRONG WINDS
AND SMALL HAIL INCLUDE FERN PARK.

RL
Special weather statement, Jun 7, 5:09 PM EDT, 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MELBOURNE FL
509 PM EDT TUE JUN 7 2005

FLZ045-053-072200-
ORANGE-OSCEOLA-
509 PM EDT TUE JUN 7 2005

...STRONG STORM CAPABLE OF PRODUCING WINDS UP TO 50 MPH AND SMALL
HAIL SOUTH CENTRAL ORANGE COUNTY...NORTHWESTERN OSCEOLA COUNTY...

AT 502 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STORM CAPABLE OF PRODUCING STRONG WINDS AND SMALL HAIL OVER LAKE MARY
JANE...MOVING SOUTHWEST AT 5 TO 10 MPH.

LOCATIONS IN THE PATH OF THE STORM WHICH MAY EXPERIENCE STRONG WINDS
AND SMALL HAIL INCLUDE EAST LAKE TOHO AND BUENA VENTURA LAKES.

RL

Nearby

Severe Thunderstorm Warnings in Florida, 2005Every severe thunderstorm warning in 2005

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.